Migraines & Headaches Community
I've stopped taking Inderal - migraine returning?
About This Community:

This forum is for questions and support regarding migraine and headache issues such as: abdominal migraines, headaches caused by allergies, cluster headaches, headaches, headaches in children, migraine headaches, sinus headaches, tension headaches, visual disturbances.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

I've stopped taking Inderal - migraine returning?

Hi everyone,

I have taking Inderal for migraines for roughly a year now. I started on 2 x 3 times a day and then went up to 3x 3 times a day (recommended by my neurologist). I went to visit my GP and she recommended that I try and lower my dosage to 2 x 3 times a day and then eventually down to 1 x 3 times a day (on account of the fact that the tablets seemed to be giving me bad nightmares). I have just started taking 1 x 3 times a day and I've noticed that my headaches have started to come back. I have had a pain in my head behind my left eye for the last week which eventually turned into a migraine headache last night. I would love to be able to wean myself off Inderal tablets but I am very surprised at how quickly my headaches have come back now that i'm down to only 3 a day. Could this just be my body getting used to the new dosage (that might stop after a while?), could it be withdrawal symptoms from not taking as many tablets or will I need to keep taking Inderal in order to stop my migraines?

If anyone has any experience with this i would really appreciate any advice.

Many thanks,

Lorraine.
4 Comments Post a Comment
Blank
2190999_tn?1397182731
Hi Lori,

I think all of your questions are valid. Maybe your neurologist would be the best person to ask. I would probably let your neuro doc manage the Inderal dosing.

I dont have any direct experience with Inderal, but just wanted to say that if a side effect of medicine makes you miserable, its ok to talk to your doc about using a different med. Its often trial-and-error with our meds until we find one that works best. Symptom control is great, as long as the side effects dont create a new problem.

Hope you feel better tomorrow.
Blank
4223560_tn?1355529550
i stop taking inderal and i take maxalt wafer so when i have a migraine i take 2 co-codamol 30-500 and take a maxalt wafer that melts on my tongue , and it does help it cuts the pain rite down pretty quick x
Blank
Avatar_m_tn
Hi Midijane, thanks so much for your response! Luckily the pain went away a few days ago so I think it might have actually been something different, maybe like sinuses or something so a huge relief to know that I wasn't getting my migraines back! Thanks for your help! x
Blank
Avatar_m_tn
Thanks a million for your response playboy953, I'll probably keep cutting down on inderal until i can stop taking them so it's great to know different alternatives! Thanks a million x
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Migraines & Headaches Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Neurology Answerers
620923_tn?1416285879
Blank
selmaS
Allentown, PA
1780921_tn?1416842066
Blank
flipper336
Chandler, AZ
10389859_tn?1409925468
Blank
Foggy2
Avatar_m_tn
Blank
Ball123
Avatar_m_tn
Blank
Eddie1994
PA
1751596_tn?1406776760
Blank
kristy12
Berlin, Germany